Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 111, NWS Morristown, TN

July 1, 2002Marion County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 1, 2002, 2:08 PM CDT for Marion County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2002, 2:08 PM CDT (19:08 UTC)
Expired
Jul 1, 2002, 2:30 PM CDT
In force
22 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Marion County, TN

The radar

The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2120 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WUUS54 KMRX 011908
SVRMRX
TNC115-011930-
/NEW.KMRX.SV.W.0150.011907-011930/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
207 PM CDT MON JUL 1 2002

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN EAST TENNESSEE

* UNTIL 230 PM CDT

* AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTHWEST OF JASPER...MOVING SOUTHWEST
  AT 10 MPH.

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST.
  HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.

$$

LAT...LON 3519 8586 3501 8588 3500 8544 3522 8537

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:50 AM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, Jul 1, 8:50 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
950 AM EDT MON JUL 1 2002

UPDATED TO REMOVE PATCHY MORNING FOG WORDING. REMAINDER OF FCST ON
TRACK WITH VORT DROPPING S AROUND UPR RIDGE. CURRENTLY AFFECTING SE
OH W VA AND SHOULD IMPINGE ON SW VA ZONE AROUND 18Z AND LATER.
ELSEWHERE...BELIEVE HIGHER POPS IN TERRAIN WARRANTED DUE TO
PERSISTANCE OF WX PATTERN AND PAST COUPLE DAYS NEARLY IDENTICAL
DEVELOPMENT OF TSRA ALONG TN/NC BORDER AND ACROSS CUMBERLAND
PLATEAU. TEMP FCST ON TRACK WITH MAXES IN LWR 90S IN THE GREAT
VALLEY.

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:09 PM CDTSevere Thunderstorm WarningMRXHamilton36 min
Jul 1, 2:15 PM CDTSevere Thunderstorm WarningMRXHamilton, Sequatchie45 min
Jul 1, 2:31 PM CDTSevere Thunderstorm WarningMRXMarion29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.